Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 9, 2016, 2:43 PM EDT for Wayne County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 2:43 PM EDT (18:43 UTC)
- Expired
- Jul 9, 2016, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WUUS51 KBGM 091844
SVRBGM
PAC127-091915-
/O.NEW.KBGM.SV.W.0020.160709T1843Z-160709T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN NORTHEASTERN PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
RUTLEDGEDALE... OR 9 MILES NORTH OF HONESDALE...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RUTLEDGEDALE AROUND 300 PM EDT.
DAMASCUS AROUND 315 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4161 7508 4160 7507 4154 7512 4169 7542
4181 7525 4176 7506 4171 7505 4171 7507
4169 7505 4167 7506 4162 7505
TIME...MOT...LOC 1843Z 283DEG 17KT 4171 7530
HAIL...0.75IN
WIND...60MPH
$$
DJN1 follow-up statement
987
WWUS51 KBGM 091900
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT SAT JUL 9 2016
PAC127-091915-
/O.CON.KBGM.SV.W.0020.000000T0000Z-160709T1915Z/
WAYNE PA-
300 PM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL WAYNE COUNTY...
AT 259 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
RUTLEDGEDALE... OR 8 MILES NORTHEAST OF HONESDALE...MOVING EAST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
THIS SEVERE STORM WILL BE NEAR...
DAMASCUS AROUND 315 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4160 7507 4165 7531 4180 7520 4176 7506
4171 7505 4171 7507 4169 7505 4167 7506
4162 7505 4161 7508
TIME...MOT...LOC 1859Z 281DEG 19KT 4169 7518
HAIL...0.75IN
WIND...60MPH
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:00 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 9, 2:00 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 200 PM EDT SAT JUL 9 2016 .SYNOPSIS... Scattered showers and thunderstorms are expected this afternoon and evening along a cold front, with best chances east of Interstate 81. Behind the front, the weather will turn cooler for Sunday with scattered rain showers lingering mainly in Central New York. Quiet weather is expected into the middle of the week as high pressure builds across the region, with warming temperatures. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... 140 PM update... Main issue continues to be slight risk of severe thunderstorms and localized heavy rain, though it has become quite clear that the better chances will be east of Interstate 81. Pieces are having trouble coming together just right. Low level convergence has been best ahead of the front, with marine layer air pressing against the Catskills-Poconos. Meanwhile, drier air has been advecting in from the west aloft, and then mixing down resulting in falling dewpoints throughout the Finger Lakes to Central Twin Tiers. Thus convection along the actual front is having trouble developing, with scattered showers becoming entrained by dry air and also being inhibited by thermal cap at mid levels. The question becomes what happens when the front catches up to the low level convergence zone between stable marine layer to the southeast and the unstable air mass further west. We are expecting an increase in convection as this occurs the next several hours. Best chances will thus be roughly the Mohawk Valley-Upper Susquehanna-Catskills of NY, and the Wyoming Valley to especially Poconos of Northeast PA. A couple of flood advisories and even a flash flood warning were issued earlier due to training heavy rainers. Short-fuse Flash Flood Watch could be issued if new convection organizes well though the new activity will tend to be more progressive as the front carries through. For now we will continue to treat isolated heavy rain as needed with advisories and perhaps a localized warning, especially for areas that have already received heavy rain the past 24 hours. Previous discussion... Severe weather potential continues for central NY and northeast PA through the afternoon and into the evening. Water vapor imagery shows a potent upper level trough moving into the eastern Great Lakes late this morning. This wave will produce lifting and cooling at mid levels with 500 mb temperatures falling between 2 and 3 C during the afternoon as the wave pushes eastward. The left front quadrant of the upper level jet tied to this wave was the main dynamical forcing with this feature and its thermally indirect ageostrophic circulation will lead to divergence aloft and enhanced low-level southerly flow as it works eastward. This will occur as much of central NY and northeast PA see clouds erode with the maximum afternoon heating nearly coincident with this dynamical forcing. This wave will increase 0-6 km shear values to at or above 40 knots this afternoon. Mixed layer CAPEs are projected to rise up to 3000 J/Kg in northeast PA on the NAM this afternoon. The NAM run after run has shown such extreme CAPE. Lapse rates around 700 mb on the NAM were close to dry adiabatic. The GFS was much tamer with less steep lapse rates above the afternoon mixed layer and CAPEs peaking around 1000 J/kg in northeast PA and central NY. However, the AMDAR aircraft data for a flight out of BUF at 1016Z did show very steep lapse rates near this level. The 12Z RAOB from BUF showed steep lapse rates between about 900 mb and 660 mb with a capping inversion just above this level. So as this upper level wave moves east it will also push the cold front eastward which should be the focal point for a convective line given a hodograph that was basically straight line. We expect multicell clusters to develop in the Finger Lakes region and develop into a line which will sweep east from mid to late afternoon reaching the Catskills by early evening. We believe CAPEs are still overdone on the NAM but concur with SPC that mixed layer CAPEs will be between 1500 and 2000 J/kg especially east of the Finger Lakes. Also believe such CAPEs will develop farther north as well. Some limiting factors include somewhat lower surface dewpoints entering the Finger Lakes region on southwest flow preceding the front. Will the dewpoints fall farther east? Will the capping inversion seen on the BUF 12Z raob get lifted out as the short wave moves east? East of the Finger Lakes dewpoints were still around 70F. We think dewpoints will remain this high until the storms pass through. To complicate things further there was a marine layer and dewpoints in the low 60s and very low cloud cover across the southern Catskills down into the Poconos. The flow was backed to the southeast here as well. If this area breaks out into sunshine and dewpoints come up, there could be enhanced helicity. If CAPES can rebound enough this would be an area to watch for supercellular development. For now, there is too much undertainty but it bears watching. For now we have issued a briefing and will update the HWO and issue an SPS with more details for severe weather potential. && .SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/... After the storms move east tonight a secondary cold front will drop in from the NW embedded in the active cyclonic flow around the slow-moving upper low and continue to trigger isolated to scattered rain showers into Sunday morning. There may be a few embedded weak storms through the overnight/early Sunday morning hours...but confidence is fairly low as the instability drops off behind the front. The drier air begins to move in during the day Sunday, but the threat for scattered convection remains from late morning into the afternoon as the cool air aloft advects in and steepens the lapse rates across much of the region. Lingering mid level moisture combined with weak instability will trigger an area of afternoon convection...mainly across the nrn counties from the eastern Finger Lakes into the Mohawk Valley and the nwrn Catskills. Convection really dissipates after 00Z close to sunset and conditions become quiet with high pressure building in from the NW. The overall trend on Monday will be to get move cloud cover to the east and make way for mostly sunny skies. Temperatures today will warm into the upper 70s and lower 80s with plenty of humidity. Will see a drop in temperatures and humidity values tonight behind the front...with highs on Sunday only expected to top out in the low to mid 70s. A return sly flow on Monday will bump temps back into the lower 80s. Overnight lows expected to drop into the 50s and 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 2 am update... Little change to the long term. A return to showers and thunderstorms with very warm temperatures around 90, after the high pressure moves out Tuesday. Zonal flow aloft so systems will be weak to start then a cold front Friday night. Previous discussion... Long term pd will have the region under a building ridge and incrsg heat. Late in the pd on thu, a shrt wv brks thru the rdg and brings a chance of shwrs and tstms brkg the heat, at least temporarily. Before that, rising hgts and persistent ll sw flow will incrs aftn temps each day, along with importing moisture raising the RH and making the temps more uncomfortable. Grnly flwd the blended model guidance and prvs fcst with just a few tweeks twrd the latest info. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Generally VFR conditions are expected this afternoon through evening with winds veering to W-WNW as a cold front moves through, but localized brief restrictions from scattered SHRA-TSRA. Late tonight post-frontal MVFR cigs are expected to develop at all sites, with several terminals reaching fuel alternates. Brief IFR not out of the question KAVP-KBGM-KSYR-KRME but not likely enough to include in TAFs at this time. OUTLOOK... Sunday afternoon...Lingering scattered SHRA and occasional minor restrictions, especially NY terminals. Sun night-Wed...VFR except for predawn valley fog for KELM each morning. Fog possible for other terminals as well late Sun night. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT/MDP NEAR TERM...DJN/MDP SHORT TERM...BJT LONG TERM...DGM/TAC AVIATION...MDP
Hazardous weather outlook, Jul 9, 10:36 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1036 AM EDT SAT JUL 9 2016 NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-101445- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1036 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A LINE AND SWEEP SOUTHEAST ACROSS CENTRAL NEW YORK, NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILLS FROM MID TO LATE AFTERNOON AND POTENTIALLY LINGER INTO THE EVENING IN THE WESTERN CATSKILLS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS, LARGE HAIL, VERY HEAVY RAIN AND FREQUENT LIGHTNING. LISTEN TO NOAA WEATHER RADIO, YOUR LOCAL MEDIA OR CHECK OUT SOCIAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. NYZ015>017-022>025-101445- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- 1036 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE AT THIS TIME. DJN
In the hours before
Special weather statement, Jul 9, 9:00 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
900 AM EDT SAT JUL 9 2016
NYZ045-046-091330-
OTSEGO NY-CHENANGO NY-
900 AM EDT SAT JUL 9 2016
...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL AFFECT
SOUTHWESTERN OTSEGO AND CENTRAL CHENANGO COUNTIES...
* AT 858 AM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL ACROSS PARTS OF SOUTHWESTERN OTSEGO
AND CENTRAL CHENANGO COUNTIES. THE HEAVY RAINFALL WILL REDUCE
VISIBILITIES TO NEAR ZERO AT TIMES AND COULD CAUSE LOCALIZED MINOR
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
NORWICH...SIDNEY...GUILFORD...COVENTRY...OXFORD...PITTSFIELD...
BAINBRIDGE...NEW BERLIN...AFTON...MORRIS...GILBERTSVILLE...
BRISBEN...MT UPTON...SOUTH OXFORD...ROCKDALE...SOUTH NEW BERLIN...
SMITHVILLE CENTER...TYNER...LATHAMS CORNERS AND POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VISIBILITIES WILL BE REDUCED DUE TO THE HEAVY RAINFALL AND MAY CAUSE
PONDING OF WATER ON ROADWAYS. PLEASE DRIVE SAFELY.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4232 7534 4232 7538 4231 7542 4226 7542
4219 7551 4220 7557 4238 7577 4269 7534
4251 7508
TIME...MOT...LOC 1258Z 180DEG 0KT 4240 7541
DJNSpecial weather statement, Jul 9, 10:54 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1054 AM EDT SAT JUL 9 2016
NYZ009-037-091530-
SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
1054 AM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ONEIDA COUNTY ...
AT 1053 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ALDER CREEK...OR NEAR BOONVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALDER CREEK AROUND 1100 AM EDT.
FORESTPORT AROUND 1105 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4333 7508 4330 7515 4325 7515 4315 7542
4347 7543 4361 7511
TIME...MOT...LOC 1453Z 218DEG 23KT 4340 7529
DJNSpecial weather statement, Jul 9, 12:02 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1202 PM EDT SAT JUL 9 2016
NYZ057-PAZ039-040-091645-
DELAWARE NY-SUSQUEHANNA PA-NORTHERN WAYNE PA-
1202 PM EDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
DELAWARE...SOUTHEASTERN SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES
...
AT 1202 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HANCOCK TO THOMPSON TO NEAR
HARFORD...AND MOVING EAST AT 20 MPH.
SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HANCOCK AND STARRUCCA AROUND 1205 PM EDT.
STARRUCA AROUND 1210 PM EDT.
FISHS EDDY AND SHEHAWKEN AROUND 1220 PM EDT.
HIAWATHA AROUND 1225 PM EDT.
EAST BRANCH...STARLIGHT AND HARVARD AROUND 1230 PM EDT.
CORBETT AROUND 1245 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4208 7488 4185 7523 4170 7554 4170 7585
4183 7559 4206 7528
TIME...MOT...LOC 1602Z 267DEG 17KT 4197 7529 4184 7550 4175 7568
DJNSpecial weather statement, Jul 9, 1:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT SAT JUL 9 2016 NYZ057-062-PAZ040-091730- DELAWARE NY-SULLIVAN NY-NORTHERN WAYNE PA- 100 PM EDT SAT JUL 9 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DELAWARE... NORTHWESTERN SULLIVAN AND NORTHEASTERN WAYNE COUNTIES ... AT 1259 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EQUINUNK...OR 14 MILES NORTH OF HONESDALE...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RUTLEDGEDALE AROUND 110 PM EDT. HANKINS AND STALKER AROUND 120 PM EDT. DAMASCUS AND CALLICOON AROUND 125 PM EDT. COCHECTON AND HORTONVILLE AROUND 130 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4175 7539 4190 7531 4189 7495 4168 7501 TIME...MOT...LOC 1659Z 270DEG 18KT 4179 7524 DJN
Special weather statement, Jul 9, 1:32 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 132 PM EDT SAT JUL 9 2016 NYZ057-062-PAZ040-091800- DELAWARE NY-SULLIVAN NY-NORTHERN WAYNE PA- 132 PM EDT SAT JUL 9 2016 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL DELAWARE... NORTHWESTERN SULLIVAN AND NORTHEASTERN WAYNE COUNTIES... AT 131 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JEFFERSONVILLE...OR 13 MILES WEST OF LIBERTY...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JEFFERSONVILLE AROUND 140 PM EDT. HAZEL AROUND 150 PM EDT. WHITE SULPHUR SPRINGS AND LIVINGSTON MANOR AROUND 155 PM EDT. LIBERTY...PARKSVILLE AND SWAN LAKE AROUND 200 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4176 7520 4196 7509 4193 7470 4172 7474 TIME...MOT...LOC 1731Z 273DEG 20KT 4184 7500 DJN
Special weather statement, Jul 9, 2:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT SAT JUL 9 2016
PAZ040-091900-
NORTHERN WAYNE PA-
234 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE COUNTY...
AT 233 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT MOUNT...OR 12 MILES NORTHWEST OF HONESDALE...MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RUTLEDGEDALE AROUND 255 PM EDT.
DAMASCUS AND HANKINS AROUND 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4168 7546 4181 7546 4183 7512 4181 7509
4181 7507 4180 7507 4179 7510 4177 7510
4176 7506 4171 7505 4171 7507 4169 7505
4164 7505
TIME...MOT...LOC 1833Z 271DEG 22KT 4174 7535
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:02 PM EDT | Special Weather Statement | BGM | Wayne | 43 min |
| Jul 9, 1:00 PM EDT | Special Weather Statement | BGM | Wayne | 30 min |
| Jul 9, 1:37 PM EDT | Areal Flood Advisory | BGM | Susquehanna, Wayne | 2 hr |
| Jul 9, 2:34 PM EDT | Special Weather Statement | BGM | Wayne | 26 min |
| Jul 9, 5:15 PM EDT | Special Weather Statement | BGM | Wayne | 45 min |
| Jul 9, 5:39 PM EDT | Special Weather Statement | BGM | Wayne | 36 min |
| Jul 9, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 47 min |
| Jul 9, 6:11 PM EDT | Areal Flood Advisory | BGM | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.